The Michigan Mathematical Journal

Coordinate neighborhoods of arcs and the approximation of maps into (almost) complex manifolds

Debraj Chakrabarti

Full-text: Open access

Article information

Michigan Math. J., Volume 55, Issue 2 (2007), 299-333.

First available in Project Euclid: 20 August 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32H02: Holomorphic mappings, (holomorphic) embeddings and related questions 32Q60: Almost complex manifolds
Secondary: 32Q65: Pseudoholomorphic curves 30E10: Approximation in the complex domain


Chakrabarti, Debraj. Coordinate neighborhoods of arcs and the approximation of maps into (almost) complex manifolds. Michigan Math. J. 55 (2007), no. 2, 299--333. doi:10.1307/mmj/1187646996.

Export citation


  • H. Alexander and J. Wermer, Several complex variables and Banach algebras, 3rd ed., Grad. Texts in Math., 35, Springer-Verlag, New York, 1998.
  • B. Berndtsson and J.-P. Rosay, Quasi-isometric vector bundles and bounded factorization of holomorphic matrices, Ann. Inst. Fourier (Grenoble) 53 (2003), 885--901.
  • D. Chakrabarti, Approximation of maps into a complex or almost complex manifold, Ph.D. thesis, University of Wisconsin--Madison, 2006.
  • A. Douady, Le problème des modules pour les sous-espaces analytiques compacts d'un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), 1--95.
  • B. Drinovec-Drnov\usek and F. Forstnerič, Holomorphic curves in complex spaces, Duke Math. J. (to appear); math.CV/0604118.
  • ------, Approximation of holomorphic mappings on strongly pseudoconvex domains, Forum Math. (to appear).
  • F. Forstnerič, Manifolds of holomorphic mappings from strongly pseudoconvex domains, preprint, math.CV/0609706.
  • R. E. Greene and S. G. Krantz, Function theory in one complex variable, 2nd ed., Grad. Stud. Math., 40, Amer. Math. Soc., Providence, RI, 2002.
  • F. R. Harvey and R. O. Wells, Jr., Zero sets of non-negative strictly plurisubharmonic functions, Math. Ann. 201 (1973), 165--170.
  • L. Hörmander, An introduction to complex analysis in several variables, 3rd ed., North-Holland Math. Library, 7, North-Holland, Amsterdam, 1990.
  • S. Lang, Real and functional analysis, 3rd ed., Grad. Texts in Math., 142, Springer-Verlag, New York, 1993.
  • R. Nirenberg and R. O. Wells, Jr., Approximation theorems on differentiable submanifolds of a complex manifold, Trans. Amer. Math. Soc. 142 (1969), 15--35.
  • J.-P. Rosay, Poletsky theory of disks on holomorphic manifolds, Indiana Univ. Math. J. 52 (2003), 157--169.
  • ------, Approximation of non-holomorphic maps, and Poletsky theory of discs, unpublished preprint.
  • ------, Approximation of non-holomorphic maps, and Poletsky theory of discs, J. Korean Math. Soc. 40 (2003), 423--434.
  • J. Rosay and S. Ivashkovich, Schwarz-type lemmas for solutions of $\bar\partial$-inequalities and complete hyperbolicity of almost complex manifolds, Ann. Inst. Fourier (Grenoble) 54 (2004), 2387--2435.
  • H. L. Royden, The extension of regular holomorphic maps, Proc. Amer. Math. Soc. 43 (1974), 306--310.
  • E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Math. Ser., 30, Princeton Univ. Press, Princeton, NJ, 1970.
  • E. L. Stout, The theory of uniform algebras, Bogden & Quigley, Tarrytown-on-Hudson, NY, 1971.
  • M. Tsuji, Potential theory in modern function theory, Maruzen, Tokyo, 1959.